Alert archive / Arizona / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 70, NWS Phoenix, AZ
NWS Phoenix, AZ issued this severe thunderstorm warning at Sep 12, 2004, 4:19 PM MST for Pinal County, Arizona. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 12, 2004, 4:19 PM MST (23:19 UTC)
- Expired
- Sep 12, 2004, 5:15 PM MST
- In force
- 56 min
- Issued by
- NWS Phoenix, AZ
- Area
- Counties, with a storm outline in the text
County Pinal County, AZ
The radar
The Phoenix radar (KIWA), 56 km from the middle of the area, began a volume at 23:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Phoenix, AZ (KPSR), launched 12:00Z, 11.3 hours before the alert went out and 52 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3618 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- -41 m²/s²
- 0-3 km storm-relative helicity
- -9 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS55 KPSR 122320
SVRPSR
AZC021-130015-
/X.NEW.KPSR.SV.W.0010.040912T2319Z-040913T0015Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PHOENIX AZ
419 PM MST SUN SEP 12 2004
THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WEST CENTRAL PINAL COUNTY IN SOUTH CENTRAL ARIZONA
* UNTIL 515 PM MST
* AT 419 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED 8 MILES SOUTHWEST OF AK-CHIN
VILLAGE...OR ABOUT 24 MILES WEST OF CASA GRANDE...AND MOVING
NORTHEAST AT ABOUT 10 MPH.
* THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL
AREAS OF THE INDICATED COUNTY.
DENSE BLOWING DUST IS POSSIBLE WITH THIS SEVERE STORM. VISIBILITIES
MAY BE REDUCED AT TIMES TO NEAR ZERO...MAKING FOR VERY DANGEROUS
DRIVING CONDITIONS. BE SURE TO SLOW DOWN IF DENSE BLOWING DUST IS
ENCOUNTERED AND LEAVE PLENTY OF ROOM BETWEEN YOU AND THE CAR AHEAD OF
YOU.
LAT...LON 3300 11220 3284 11221 3290 11198 3310 11210
3306 11216
$$
DGWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Phoenix, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 12, 3:35 PM MST, 44 minutes earlier.
Area forecast discussion, Sep 12, 3:35 PM MST, 44 minutes before
AZZ020>028-CAZ030>033-130545- AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PHOENIX AZ 335 PM MST SUN SEP 12 2004 SOUTHWEST AND SOUTH-CENTRAL ARIZONA...AND SOUTHEAST CALIFORNIA FORECAST DISCUSSION .SYNOPSIS... HIGH PRESSURE ALOFT OVER ARIZONA WILL CONTINUE TO WEAKEN AS A SERIES OF PACIFIC WEATHER DISTURBANCES MOVE INTO THE WESTERN STATES THIS WEEK. THESE DISTURBANCES WILL EVENTUALLY FORM INTO A STRONG LOW PRESSURE AREA ACROSS THE ENTIRE WESTERN UNITED STATES BY THE END OF THE WEEK. THIS WILL RESULT IN A RETURN TO DRIER AND MORE STABLE WEATHER ACROSS ALL OF ARIZONA AND SOUTHEAST CALIFORNIA. DAYTIME TEMPERATURES WILL START OUT ABOVE NORMAL...BUT ARE EXPECTED TO LOWER TO NEAR SEASONAL LEVELS AS THE WEEK PROGRESSES. && .DISCUSSION... AIRMASS CONTINUES ITS SLOW DRYING PROCESS FROM THE W...WITH ONLY SOME GENLY FLAT TO MOD CU FIELDS IN PLACE OVER THE CENTRAL/ERN CWA THIS AFTERNOON. A COUPLE OF BUILDUPS APPEAR TO HAVE MADE IT ABOVE THE LOCAL LFC WITH SOME VERY SMALL ANVILS...THESE BEING OVER THE SAND TANK AREA OF SW MARICOPA/NW PINAL COUNTIES. STILL HAVE NOT SEEN ANY LTG STRIKES FROM THESE CELLS...THOUGH MAY EVENTUALLY SEE A COUPLE. SINCE THESE ARE SO VERY ISOLD AND PROBABLY PRONE TO WEAKENING NEXT COUPLE OF HOURS...IE BEFORE THE EVENING PERIOD BEGINS...WILL NOT INCLUDE THESE IN GRID/TEXT PACKAGE. FOR TONIGHT... GENERALLY CLEAR SKIES EXPECTED AS DRYING CONTINUES. SYNOPTIC SCALE TREND THIS WEEK WILL BE FOR UPPER RIDGE OVER THE SW TO BE SHUNTED INTO MEXICO AS STRONG LATE SUMMER TROUGH DEVELOPS ACROSS THE W. THIS WILL MAKE FOR A VERY DRY SWLY WIND FLOW PATTERN THIS WEEK FOR THE DESERT SW. MAY SEE SOME BREEZES BY NEXT WEEKEND AS SRN EXTENSION OF TROUGH INTENSIFIES A BIT. AS THIS HAPPENS...WE COULD HAVE SOME PRETTY DECENT COOLING. FOR NOW...WILL JUST GENTLY LOWER MAX READINGS BACK TOWARDS NORMAL BY THE WEEKEND. && .PSR WATCHES/WARNINGS/ADVISORIES... AZ...NONE. CA...NONE. && ESTLE
Nearby
Severe Thunderstorm Warnings in Arizona, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.